What is causing bleeding after a biopsy on the prostate?
QUESTION: My father had gone for biopsy of the prostate on Friday, and he has blood coming out his penis. Is this because of biopsy procedure? What is the cause of this bleeding?
: Hi, First, you must understand that when a biopsy of prostate procedure is held, the doctor is "tearing" a piece of the prostate tissue to further examine. Therefore, the small blood vessels will be damaged, leading to little bleeding.
If the bleeding persists, then, certain hematological disorders will be the causes as the the chain of coagulation (stop bleeding) is interrupted.
Actually, these disorders are not allowing the thrombocytes to glue at the wall of the damaged blood vessel. This is leading to excessive bleeding and this has to be noticed by the doctor who is estimating the biopsy.
The other most common reason for excessive bleeding is the intake of medications, which are acting like anticoagulants. These drugs can disturb this chain coagulation, by inhibiting the ability of blood cells to form a stopper at the hole of the blood vessel.
In these cases, the doctor will see the necessity of using some other drugs to encourage the "stopper-formation", and to protect your body from thrombosis or they just act as blood-thinners in cases of cardio-vascular diseases background.
Sometimes, when a patient has prostate cancer, his prostate biopsy may lead to the destruction of the cover of the cancer.
As you may know the cancer is vary aggressive tumor,
which is causing a lot of bleedings, because of growth. However, these bleedings are kept under the cover until the moment of damaging the cover.
After that, all the collected blood under the cover is starting the get out and it is causing excessive bleeding.
Please talk to your father's doctors to know better the duration and amount of the normal bleeding after prostate biopsy in order to recognize the "abnormal" bleeding and to seek medical care early.
Worriesome Blood and Tissue in Urine
I had a prostate biopsy on 6-8-12 which indicated a Gleason Score of 8. After the procedure,there was little or bleeding.
On 7-16-12 three markers were inserted into my prostate to facilitate radiation therapy.
On 6-21-12 I was given hormone shots to reduce the size of my prostate. Still,no bleeding.
On 8-20-12 I began urinating large clots of tissue every time I urinated. That night,I urinated 7-8 times and the size of the clots varied from large to small.
Over the next several days the bleeding varied as did the clots. My radiology oncologist had me go for a urine test which indicated a possible infection.
The color of my blood at the time was red. I have been on Cipro for 24hrs during the initial time my urine began to flow as normal. One hour ago My urine came out pink.
What is causing this worrisome problem? I need some sense of direction before I call my urologist for an appointment tomorrow.
Click here to post comments / follow up
Join in and write your Question! It's easy to do. How? Simply click here to return to Prostate PSA.
What the community is asking about right now:
- Can Prostate Problems Be Resolved with Natural Supplements?
- Learn about Bee Polen as Prostate Cure!
- Alternative Treatment for Enlarged Prostate Control?
- What Foods to Eat during EBR Prostate Therapy?
- Can BPH Be Reversed Naturally?
Return To Home